Recruiting Weekend Schedule

Schedule

Below is the schedule for our science-and-fun-filled-weekend! Remember to stay connected through our Slack Workspace: Wisconsin Chemistry February Recruiting Weekend throughout the event (you should have received an invitation by now).

To access the links to each of the events and activities, please refer to the schedule you received via email or to our Slack Workspace.

This is an accordion element with a series of buttons that open and close related content panels.

FRIDAY, MARCH 12

01:30 – 03:00 pm (CST) Hospitality Room

Staff and students will be available to answer questions about the virtual weekend.

03:00 – 04:30 pm (CST) Welcome Session

Welcome to the UW-Madison Department of Chemistry, Professor Judith Burstyn, Department Chair

“Life as a Graduate Student” – Student panel

Overview of the Virtual Recruiting Weekend, Professor Tim Bertram

04:30 – 05:15 pm (CST) Break
05:15 – 06:30 pm (CST) Poster Session

Posters will be presented in multiple rooms, feel free to explore the different groups. This is an opportunity for  you to rotate through multiple posters as you choose

06:30 – 07:00 pm (CST) Break
07:00 – 08:00 pm (CST) Social with Current Graduate Students 

An informal discussion with current students and other prospective students in groups of 8-10 people

SATURDAY, MARCH 13

09:00 – 09:30 am (CST) Faculty Presentations

Each room will be available 30 minutes prior to the start of the session so that prospective students and presenters can test their internet connections. You will be able to join one of the sessions for each time period (9:30, 10:30 and 11:30 am). Please remain in that session for the entire period.

Table of faculty presentations schedule. PDF version availble below.

Faculty Presentations schedule (pdf version)

 

12:15 – 12:35 pm (CST) Selection of Faculty Appointments

Select the faculty you want to meet with this afternoon. You will receive a link to a Qualtrics form via email. Please make sure you check your spam/junk folder. The link will be open only from 12:15 until 12:35 pm.  If you don’t receive the link please contact Alisa Gradney (agradney@wisc.edu).

12:35 – 01:30 pm (CST) Break
01:30 – 02:30 pm (CST) Shared Instrumentation Centers Tours

The directors of the instrument centers and graduate students will talk about the facilities available for student use in the Chemistry Building. Each presentation will restart every 20 min. ( 1:30, 1:50 and 2:10), permitting you the opportunity to attend three of the following presentations:

Glass Shop – Tracy Drier
Machine and Electronics Shop – Steve Meyer and Blaise Thompson
Computational Chemistry – Desiree Bates
NMR – Heike Hofstetter
X-Ray – Ilia Guzei
Mass-Spec Lab – Martha Vestling
Nanoscale Imaging and Analysis Center – Curtis Green
Keck Biological Chemistry Center- Cassie Doody
02:30 – 03:00 pm (CST) Break
03:00 – 05:30 pm (CST) Faculty Small Group Appointments

30-minute appointments at 3:00, 3:35, (break at 4:05-4:25 pm), 4:25, and 5:00 pm. Join the meetings based on the schedule you will receive by email. Be sure to check your spam/junk folder if you have not received your schedule by 2:30 pm, contact Alisa Gradney (agradney@wisc.edu)

05:30 – 06:00 pm (CST) Break
06:00 – 07:00 pm (CST) Faculty-Prospective Student Mixer (on Spatial Chat)

Relaxed conversations with faculty about life in the Department of Chemistry. Feel free to move around the rooms to find the faculty you want to talk to, use the search bar to find specific faculty names and locations.

07:00 – 07:30 pm (CST) Break
07:30 – 08:30 pm (CST) Social with Current Graduate Students and Recruits 

Grab your dinner and join our current graduate students for a casual social hour.

SUNDAY, MARCH 14

(NOTE: DAYLIGHT SAVING TIME BEGINS!)

10:00 – 11:00 am (CDT) Affinity Groups

Come meet with different student groups in the Department to learn about our diverse and inclusive community.

Find more information about these groups here.

 11:00 – 11:30 am (CDT) Break 
11:30 – 12:30 pm (CDT) Research Group and Lab Open House

Join the lab groups to learn more about their research. Current graduate students will show you around their labs and talk about their research during these 20-minute meetings. Open house sessions will restart every 20 minutes, so feel free to join any group at 11:30, 11:50 and 12:10 pm.

12:30 – 01:00 pm (CDT) Break
01:00 – 2:00 pm (CDT) Research Group and Lab Open House

Join the lab groups to learn more about their research.  During these 20-minute meetings the current graduate students will show you around their labs and talk about their research. Open house sessions will restart every 20 minutes, so feel free to join any group at 1:00, 1:20 and 1:40 pm.

02:00 – 2:30 pm (CDT) Closing

Closing remarks by Professor Tim Bertram.